Alert archive / Kansas / High Wind Warnings in 2020
High Wind Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this high wind warning at Apr 11, 2020, 4:04 PM CDT for 10 counties in Kansas. It took effect at Apr 12, 2020, 10:00 AM CDT. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2020, 4:04 PM CDT (21:04 UTC)
- In effect from
- Apr 12, 2020, 10:00 AM CDT
- Expired
- Apr 12, 2020, 9:23 PM CDT
- In force
- 11 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Marshall County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 10:10 AM CDT | NON-TSTM WND GST 52 | Concordia, KS | MESONET STATION K5CNC CONCORDIA (KSKTA). |
| Apr 12, 11:55 AM CDT | NON-TSTM WND GST 51 | 2 Sse Concordia, KS | ASOS STATION KCNK CONCORDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186 WWUS73 KTOP 112104 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 404 PM CDT Sat Apr 11 2020 KSZ008>010-020>022-034>037-120515- /O.UPG.KTOP.HW.A.0001.200412T1200Z-200413T0300Z/ /O.NEW.KTOP.HW.W.0001.200412T1500Z-200413T0300Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson- Geary-Morris- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 404 PM CDT Sat Apr 11 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY... The National Weather Service in Topeka has issued a High Wind Warning, which is in effect from 10 AM to 10 PM CDT Sunday. The High Wind Watch is no longer in effect. * WHAT...North winds sustained at 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Cloud, Clay, Marshall, Riley, Republic, Washington, Morris, Geary, Dickinson and Ottawa Counties. * WHEN...From Sunday morning through Sunday evening. * Impacts...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ011-012-023-024-026-038>040-054>056-058-059-120515- /O.NEW.KTOP.WI.Y.0006.200412T1500Z-200413T0300Z/ Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee-Shawnee- Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 404 PM CDT Sat Apr 11 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from 10 AM to 10 PM CDT Sunday. * WINDS...North winds sustained at 20 to 35 mph with gusts up to 50 mph possible. * IMPACTS...Gusty winds could blow around loose and light weight objects. Driving high profile vehicles will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
4 follow-up statements
496 WWUS73 KTOP 112215 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 515 PM CDT Sat Apr 11 2020 KSZ008>010-020>022-034>037-121200- /O.CON.KTOP.HW.W.0001.200412T1500Z-200413T0300Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson- Geary-Morris- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 515 PM CDT Sat Apr 11 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY... * WHAT...North winds sustained at 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Cloud, Clay, Marshall, Riley, Republic, Washington, Morris, Geary, Dickinson and Ottawa Counties. * WHEN...From Sunday morning through Sunday evening. * Impacts...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ011-012-023-024-026-038>040-054>056-058-059-121200- /O.CON.KTOP.WI.Y.0006.200412T1500Z-200413T0300Z/ Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee-Shawnee- Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 515 PM CDT Sat Apr 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY... * WINDS...North winds sustained at 20 to 35 mph with gusts up to 50 mph possible. * IMPACTS...Gusty winds could blow around loose and light weight objects. Driving high profile vehicles will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
400 WWUS73 KTOP 120919 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 419 AM CDT Sun Apr 12 2020 KSZ008>010-020>022-034>037-122100- /O.NEW.KTOP.FZ.W.0003.200413T0100Z-200413T1400Z/ /O.CON.KTOP.HW.W.0001.200412T1500Z-200413T0300Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson- Geary-Morris- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 419 AM CDT Sun Apr 12 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CDT MONDAY... * WHAT...For the High Wind Warning, north winds 35 to 45 mph with gusts up to 60 mph expected. For the Freeze Warning, sub- freezing temperatures as low as 25 expected. * WHERE...Republic, Washington, Marshall, Cloud, Clay, Riley, Ottawa, Dickinson, Geary and Morris Counties. * WHEN...For the High Wind Warning, from 10 AM this morning to 10 PM CDT this evening. For the Freeze Warning, from 8 PM this evening to 9 AM CDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ011-012-023-024-038-122100- /O.NEW.KTOP.FZ.W.0003.200413T0100Z-200413T1400Z/ /O.CON.KTOP.WI.Y.0006.200412T1500Z-200413T0300Z/ Nemaha-Brown-Pottawatomie-Jackson-Wabaunsee- Including the cities of Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 419 AM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CDT MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 26 expected. For the Wind Advisory, northwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Nemaha, Brown, Pottawatomie, Jackson and Wabaunsee Counties. * WHEN...For the Freeze Warning, from 8 PM this evening to 9 AM CDT Monday. For the Wind Advisory, from 10 AM this morning to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ026-039-040-054>056-058-059-122100- /O.NEW.KTOP.FZ.W.0003.200413T0300Z-200413T1400Z/ /O.CON.KTOP.WI.Y.0006.200412T1500Z-200413T0300Z/ Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 419 AM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28 expected. For the Wind Advisory, northwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Jefferson, Shawnee, Douglas, Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...For the Freeze Warning, from 10 PM this evening to 9 AM CDT Monday. For the Wind Advisory, from 10 AM this morning to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
069 WWUS73 KTOP 122017 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 317 PM CDT Sun Apr 12 2020 KSZ008>010-020>022-034>037-130600- /O.EXT.KTOP.FZ.W.0003.200413T0100Z-200413T1500Z/ /O.CON.KTOP.HW.W.0001.000000T0000Z-200413T0300Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson- Geary-Morris- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 317 PM CDT Sun Apr 12 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FREEZE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...For the High Wind Warning, north winds 35 to 45 mph with gusts up to 60 mph expected. For the Freeze Warning, sub- freezing temperatures as low as the low 20s. * WHERE...Republic, Washington, Marshall, Cloud, Clay, Riley, Ottawa, Dickinson, Geary and Morris Counties. * WHEN...For the High Wind Warning, until 10 PM CDT this evening. For the Freeze Warning, from 8 PM this evening to 10 AM CDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ011-012-023-024-038-130600- /O.EXT.KTOP.FZ.W.0003.200413T0100Z-200413T1500Z/ /O.EXT.KTOP.WI.Y.0006.000000T0000Z-200413T0600Z/ Nemaha-Brown-Pottawatomie-Jackson-Wabaunsee- Including the cities of Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 317 PM CDT Sun Apr 12 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT MONDAY... ...FREEZE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as the mid 20s expected. For the Wind Advisory, northwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Nemaha, Brown, Pottawatomie, Jackson and Wabaunsee Counties. * WHEN...For the Freeze Warning, from 8 PM this evening to 10 AM CDT Monday. For the Wind Advisory, until 1 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ026-039-040-054>056-058-059-130600- /O.EXT.KTOP.FZ.W.0003.200413T0300Z-200413T1500Z/ /O.EXT.KTOP.WI.Y.0006.000000T0000Z-200413T0600Z/ Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 317 PM CDT Sun Apr 12 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT MONDAY... ...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as the upper 20s expected. For the Wind Advisory, northwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Jefferson, Shawnee, Douglas, Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...For the Freeze Warning, from 10 PM this evening to 10 AM CDT Monday. For the Wind Advisory, until 1 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
510 WWUS73 KTOP 130223 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 923 PM CDT Sun Apr 12 2020 KSZ008>010-020>022-034>037-130615- /O.CAN.KTOP.HW.W.0001.000000T0000Z-200413T0300Z/ /O.EXB.KTOP.WI.Y.0006.000000T0000Z-200413T0500Z/ /O.CON.KTOP.FZ.W.0003.000000T0000Z-200413T1500Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson- Geary-Morris- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 923 PM CDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect until midnight CDT tonight. The High Wind Warning has been cancelled. * WHAT...For the Freeze Warning, sub-freezing temperatures as low as the mid 20s expected. For the Wind Advisory, northwest winds 25 to 30 mph with gusts up to 47 mph. * WHERE...Republic, Washington, Marshall, Cloud, Clay, Riley, Ottawa, Dickinson, Geary, and Morris Counties. * WHEN...For the Freeze Warning, from 10 PM this evening to 10 AM CDT Monday. For the Wind Advisory, until Midnight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ011-012-023-024-038-130615- /O.CON.KTOP.FZ.W.0003.000000T0000Z-200413T1500Z/ /O.CON.KTOP.WI.Y.0006.000000T0000Z-200413T0600Z/ Nemaha-Brown-Pottawatomie-Jackson-Wabaunsee- Including the cities of Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 923 PM CDT Sun Apr 12 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as the mid 20s expected. For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Nemaha, Brown, Pottawatomie, Jackson and Wabaunsee Counties. * WHEN...For the Freeze Warning, from 8 PM this evening to 10 AM CDT Monday. For the Wind Advisory, until 1 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ026-039-040-054>056-058-059-130615- /O.CON.KTOP.FZ.W.0003.200413T0300Z-200413T1500Z/ /O.CON.KTOP.WI.Y.0006.000000T0000Z-200413T0600Z/ Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 923 PM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as the upper 20s expected. For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Jefferson, Shawnee, Douglas, Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...For the Freeze Warning, from 10 PM this evening to 10 AM CDT Monday. For the Wind Advisory, until 1 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this high wind warning went out at Apr 11, 3:59 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 11, 3:59 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Topeka KS 359 PM CDT Sat Apr 11 2020 .SHORT TERM...(This evening through Sunday) Issued at 354 PM CDT Sat Apr 11 2020 Active weather dominates our short-term period as a strong system impacts the region. The focus for this evening will be on timing and placement of thunderstorm development and severity potential. Attention then turns to hazards associated with an advancing cold front set to move through the CWA tomorrow. 20Z water vapor shows a cut-off upper low spinning over the AZ/ Mexico border, and an upper trough digging into the northwestern CONUS. At the surface, the ridge that was positioned over eastern KS/western MO yesterday is now located over the Carolina coasts. A deepening surface low was sitting over central KS at mid afternoon. With the aid of southerly flow, dewpoints have steadily increased today and are now in the low to mid 50s in eastern KS and a dryline is evident on surface maps extending from the low, southward into OK and TX. The warm and moistening atmosphere has led to further destabilization of our airmass with afternoon CAPE values ranging from 1000 J/kg near the NE state border to 2500 J/kg in south-central portions of KS. A low level jet is progged to strengthen near and just south of I-70 after 00Z, which is also when the HRRR and RAP, in agreement with some other convective allowing models (CAMS), show thunderstorm initiation over central and northeastern KS. Effective bulk shear values are forecast to range from about 30 to 40 kts. The combination of shear and CAPE could allow for some healthy updrafts leading to strong to severe thunderstorms. The main concerns will be large hail and damaging downburst wind. Storms should weaken after midnight but scattered showers may linger into Sunday morning. Attention then turns to the progression of a sharp cold front as it marches across the area tomorrow. North-northwest winds quickly increase behind the front and will become sustained between 25 and 35 mph with gusts to near 55 mph possible at times during the afternoon. Thus, a High Wind Warning has been issued for the western CWA with a Wind Advisory for the eastern half. Depending on the timing of the front, another round of strong to severe storms will be possible tomorrow afternoon just ahead of the boundary in eastern KS. Stratiform light rain is expected behind the boundary and efficient CAA will cause temperatures to plummet throughout the day. A wintry mix of precipitation is even possible in northern and north-central KS late in the day. .LONG TERM...(Sunday night through Saturday) Issued at 354 PM CDT Sat Apr 11 2020 Unseasonably cool temperatures will then settle in for the week in the wake of this weekend's system. Temps early Monday will likely be in the upper 20s with afternoon temps only warming into the 40s (feeling more like late February). Tuesday morning also looks to be below freezing area-wide with locations in northern KS experiencing sub-freezing conditions again Wednesday and Thursday morning. While temperatures moderate a bit through the week, we will remain below average with large scale troughing in place over a wide swath of the country. A return to more seasonable conditions can be expected next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1236 PM CDT Sat Apr 11 2020 A strong system is set to impact terminals this period. VFR is expected through the afternoon, but gusty south-southwest winds will continue. T-storms are expected to develop near terminals this evening with the best chance appearing to be between 02Z and 04Z. Storm activity should taper off after 05/06Z as CIGS drop into the MVFR category. A further reduction of ceiling heights to IFR is expected by around 09Z. A robust cold front will then arrive at KMHK near the end of this period and at KTOP/KFOE shortly thereafter. && .TOP WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM to 10 PM CDT Sunday for KSZ011-012-023- 024-026-038>040-054>056-058-059. High Wind Warning from 10 AM to 10 PM CDT Sunday for KSZ008>010- 020>022-034>037. && SHORT TERM...Teefey LONG TERM...Teefey AVIATION...Teefey
Hazardous weather outlook, Apr 11, 4:16 AM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 416 AM CDT Sat Apr 11 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-120930- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 416 AM CDT Sat Apr 11 2020 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. A few strong to severe storms are possible late this afternoon and evening for the outlook area. Storms are most likely to form in central Kansas before moving eastward into the area. Primary hazards with any storms that develop are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Very gusty northerly winds are expected Sunday into Sunday evening, with sustained winds of 30 to 40 mph and gusts of 50 to 55 mph possible. A High Wind Watch has been issued for portions of north central to central Kansas. Overnight low temperatures are forecast to be below freezing from Sunday night through at least mid-week. These temperatures will damage unprotected and sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:04 PM CDT | Wind Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 33 hr |
| Apr 11, 6:25 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 35 min |
| Apr 11, 6:49 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris | 26 min |
Nearby
High Wind Warnings in Kansas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.